zbMATH — the first resource for mathematics

\(\delta\)-mapping algorithm coupled with WENO reconstruction for nonlinear elasticity in heterogeneous media. (English) Zbl 1102.74047
Summary: A newly proposed \(\delta\)-mapping algorithm [P. Zhang and R. X. Liu, J. Comput. Appl. Math. 156, 1–21 (2003); ibid. 176, 105–129 (2005)] is extended to solve compressional elastic wave propagation in nonlinear heterogeneous media, which is characterized by spatially varying flux functions. The algorithm is coupled with the weighted essentially non-oscillatory (WENO) reconstruction, so that the property of high accuracy is preserved. Without the \(\delta\)-mapping procedure, in contrast, the direct application of the WENO scheme is indicated to be deficient.

74S10 Finite volume methods applied to problems in solid mechanics
74J30 Nonlinear waves in solid mechanics
74B20 Nonlinear elasticity
waves; layered media
Full Text: DOI
[1] Bale, D.B.; LeVeque, R.J.; Mitran, S.; Rossmanith, A., A wave propagation method for conservation laws and balance laws with spatially varying flux functions, SIAM J. sci. comput., 24, 955-978, (2002) · Zbl 1034.65068
[2] Balsara, D.; Shu, C.-W., Monotonicity preserving weighted essentially non-oscillatory schemes with increasingly high order accuracy, J. comput. phys., 160, 405-452, (2000) · Zbl 0961.65078
[3] Cockburn, B.; Shu, C.-W., Runge – kutta discontinuous Galerkin methods for convective-dominated problems, J. sci. comput., 16, 3, 173-261, (2001) · Zbl 1065.76135
[4] Fogarty, T.R.; LeVeque, R.J., High-resolution finite volume methods for acoustics in periodic or random media, J. acoust. soc. amer., 106, 17-28, (1999)
[5] Givoli, D., Numerical methods for problems in infinite domains, (1992), Elsevier Amsterdam · Zbl 0788.76001
[6] Gottlieb, S.; Shu, C.-W.; Tadmor, E., Strong stability preserving high order time discretization method, SIAM rev., 43, 89-112, (2001) · Zbl 0967.65098
[7] Harten, A.; Engquist, B.; Osher, S.; Chakaravathy, S., Uniformly high order accurate essentially non-oscillatory schemes III, J. comput. phys., 71, 231-303, (1987) · Zbl 0652.65067
[8] Hu, C.; Shu, C.-W., Weighted essentially non-oscillatory schemes on triangular meshes, J. comput. phys., 150, 97-127, (1999) · Zbl 0926.65090
[9] Jiang, G.S.; Shu, C.-W., Efficient implementation of weighted ENO schemes, J. comput. phys., 126, 202-228, (1996) · Zbl 0877.65065
[10] LeVeque, R.J., Finite volume methods for hyperbolic problems, (2002), Cambridge University Press Cambridge · Zbl 1010.65040
[11] LeVeque, R.J., Finite-volume methods for non-linear elasticity in heterogeneous media, Internat. J. numer. methods fluids, 40, 93-104, (2002) · Zbl 1024.74044
[12] LeVeque, R.J.; Yong, D.H., Solitary waves in layered nonlinear media, SIAM J. appl. math., 63, 1539-1560, (2003) · Zbl 1075.74047
[13] Levy, D.; Puppo, G.; Russo, G., A third order central WENO scheme for 2D conservation laws, Appl. numer. math., 33, 415-421, (2000) · Zbl 0965.65106
[14] Liu, X.-D.; Osher, S.; Chan, T., Weighted essentially non-oscillatory schemes, J. comput. phys., 115, 200-212, (1994) · Zbl 0811.65076
[15] Lombard, B.; Piraux, J., Numerical treatment of two-dimensional interfaces for acoustic and elastic waves, J. comput. phys., 195, 90-116, (2004) · Zbl 1087.76079
[16] Qiu, J.X.; Shu, C.-W., On the construction, comparison and local characteristic decomposition for high order central WENO schemes, J. comput. phys., 183, 187-209, (2002) · Zbl 1018.65106
[17] C.-W. Shu, Essentially non-oscillatory and weighted essentially non-oscillatory schemes for hyperbolic conservation laws, ICASE Report No. 1997-65
[18] Shu, C.-W., Total-variation-diminishing time discretizations, SIAM J. sci. stat. comput., 9, 1073-1084, (1988) · Zbl 0662.65081
[19] Tsynkov, S.V., Numerical solution of problems on unbounded domains. A review, Appl. numer. math., 27, 465-532, (1998) · Zbl 0939.76077
[20] Zhang, P.; Liu, R.X., Hyperbolic conservation laws with space-dependent flux: I. characteristics theory and Riemann problem, J. comput. appl. math., 156, 1-21, (2003) · Zbl 1031.35104
[21] Zhang, P.; Liu, R.X., Generalization of runge – kutta discontinuous Galerkin method to LWR traffic flow model with inhomogeneous road conditions, Numer. methods partial differential equations, 21, 1, 80-88, (2005) · Zbl 1067.65105
[22] Zhang, P.; Liu, R.X., Hyperbolic conservation laws with space-dependent flux: II. general study of numerical fluxes, J. comput. appl. math., 176, 105-129, (2005) · Zbl 1068.65109
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.